MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3838C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a thoracic aortic aneurysm.It was reported that ct imaging revealed that the distal end of the stent graft was floating in the aneurysm.Another valiant stent graft was implanted down to the level of the celiac artery.This reportedly resolved the event.The physician stated that the cause of the event was due to disease progression.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the reported lack of distal stent graft apposition could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not available for review and comparison.A 3d-ct film report from 4 years post-implant revealed that a single valiant stent graft had been implanted in the patient, and there was lack of distal stent graft apposition within the descending thoracic and a likely distal type i endoleak.No other obvious stent graft issues were observed.It is possible that the events were caused by disease progression; thoracic dilatation.Images after the intervention which resolved the event were not provided.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6592989
Report Number2953200-2017-00872
Device Sequence Number225816
Product Code MIH
UDI-Device Identifier00613994797315
UDI-Public00613994797315
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2014
Device Model NumberVAMC3838C150TU
Device Catalogue NumberVAMC3838C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2017
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by ManufacturerNot provided
06/07/2017
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date06/09/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR